Abstract and Applied Analysis
Volume 2004 (2004), Issue 2, Pages 133-145

Contractive projections in Orlicz sequence spaces

Beata Randrianantoanina

Department of Mathematics and Statistics, Miami University, Oxford 45056, OH, USA

Received 23 June 2003

Copyright © 2004 Beata Randrianantoanina. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


We characterize norm-one complemented subspaces of Orlicz sequence spaces M equipped with either Luxemburg or Orlicz norm, provided that the Orlicz function M is sufficiently smooth and sufficiently different from the square function. We measure smoothness of M using AC1 and AC2 classes introduced by Maleev and Troyanski in 1991, and the condition for M to be different from a square function is essentially a requirement that the second derivative M of M cannot have a finite nonzero limit at zero. This paper treats the real case; the complex case follows from previously known results.